Alert archive / New York / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 58, NWS Buffalo, NY

July 28, 20224 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 28, 2022, 11:04 AM EDT for 4 counties in New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2022, 11:04 AM EDT (15:04 UTC)
Expired
Jul 28, 2022, 12:00 PM EDT
In force
56 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Allegany County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 97 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

677 
WUUS51 KBUF 281504
SVRBUF
NYC003-051-069-121-281600-
/O.NEW.KBUF.SV.W.0058.220728T1504Z-220728T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
1104 AM EDT Thu Jul 28 2022

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wyoming County in western New York...
  Livingston County in western New York...
  Northeastern Allegany County in western New York...
  Southwestern Ontario County in western New York...

* Until noon EDT.

* At 1103 AM EDT, severe thunderstorms were located along a line
  extending from near Mount Morris to near Portageville, moving east
  at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Geneseo, Dansville, Letchworth State Park, Perry, Mount Morris,
  Conesus, Naples, Hemlock, Portageville and Honeoye.

This includes Interstate 390 between exits 4 and 7.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4245 7815 4280 7796 4283 7727 4276 7729
      4276 7732 4270 7735 4258 7737 4258 7766
      4253 7766 4253 7772 4241 7773
TIME...MOT...LOC 1503Z 261DEG 34KT 4274 7793 4250 7809 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hitchcock
2 follow-up statements
603 
WWUS51 KBUF 281534
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
1134 AM EDT Thu Jul 28 2022

NYC003-121-281543-
/O.CAN.KBUF.SV.W.0058.000000T0000Z-220728T1600Z/
Wyoming NY-Allegany NY-
1134 AM EDT Thu Jul 28 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WYOMING AND
NORTHEASTERN ALLEGANY COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled.

LAT...LON 4248 7782 4281 7772 4283 7727 4276 7729
      4276 7732 4271 7735 4258 7737 4258 7766
      4253 7766 4253 7772 4247 7773
TIME...MOT...LOC 1533Z 261DEG 33KT 4278 7761 4252 7774 

$$

NYC051-069-281600-
/O.CON.KBUF.SV.W.0058.000000T0000Z-220728T1600Z/
Livingston NY-Ontario NY-
1134 AM EDT Thu Jul 28 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN ONTARIO COUNTIES...

At 1133 AM EDT, severe thunderstorms were located along a line
extending from Hemlock to near Dansville, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Dansville, Conesus, Naples, Honeoye, Hemlock, Springwater, Canadice,
Ossian, Cheshire and Ossian Center.

This includes Interstate 390 between exits 4 and 5.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4248 7782 4281 7772 4283 7727 4276 7729
      4276 7732 4271 7735 4258 7737 4258 7766
      4253 7766 4253 7772 4247 7773
TIME...MOT...LOC 1533Z 261DEG 33KT 4278 7761 4252 7774 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hitchcock
505 
WWUS51 KBUF 281600
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
1200 PM EDT Thu Jul 28 2022

NYC051-069-281610-
/O.EXP.KBUF.SV.W.0058.000000T0000Z-220728T1600Z/
Livingston NY-Ontario NY-
1200 PM EDT Thu Jul 28 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIVINGSTON AND
SOUTHWESTERN ONTARIO COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 4248 7782 4281 7772 4283 7727 4276 7729
      4276 7732 4271 7735 4258 7737 4258 7766
      4253 7766 4253 7772 4247 7773
TIME...MOT...LOC 1600Z 261DEG 34KT 4281 7733 4255 7746 

$$

Hitchcock

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:58 AM EDT, 6 minutes earlier.

Area forecast discussion, Jul 28, 10:58 AM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1058 AM EDT Thu Jul 28 2022

.SYNOPSIS...
Low pressure crossing James Bay and northern Quebec through Friday
will push several boundaries across our forecast area. These will
spark some showers and thunderstorms...mainly today...although most
areas and the bulk of the time will be rain free. High pressure will
build in from the Upper Mid West later Friday and Friday night...and
that will set the stage for what should be a beautiful weekend for
outdoor activities.

&&

.NEAR TERM /THROUGH FRIDAY/...
Stacked low pressure centered over northern Ontario will circulate
several boundaries across the Lower Great Lakes during the next day
or two...and these will trigger some showers and thunderstorms...
mainly through early this afternoon.

The first feature will be a warm front that will make its way across
the Eastern Lake Ontario early this morning. While this could touch
off a couple showers or isolated thunderstorms...the vast majority
of this area will be pcpn free.

Meanwhile back across the far western counties...Tds have surged
into the lower 70s in the wake of the warm front. The airmass is
already unstable with pre dawn MLCAPE values in the vcnty of 1000
j/kg. This airmass is awaiting the forcing that will be supplied by
a robust shortwave that is in the process of crossing Lower
Michigan. As this features rotates through the base of a longwave
trough and crosses Lake Huron and Georgian Bay later this morning...
it will push a pre frontal sfc trough across our forecast area.
Given the already unstable airmass and added instability from a few
hours of diurnal heating...showers and thunderstorms will become
likely as the boundary pushes east of Lake Erie. A relatively strong
lake breeze should already be in place within a couple hours of
sunrise...so am not anticipating much pcpn across the IAG Frontier
and the BUF metro area in particular during the upcoming day.
Speaking of this area...a lake breeze convergence zone is being
suggested by some of the CAMs to set up north of BUF. If this should
verify...there could be some showers in that area during the
afternoon. Am expecting a more pronounced LBCZ to set up in this
area on Friday in the wake of an actual cold frontal passage.

As we push through this afternoon...subsidence in the wake of the
pre frontal sfc trough will lead to partial clearing for most areas
from west to east along with a much reduced opportunity for pcpn.

The actual cold front will make its way across our forecast area
early tonight. As is usually the case in the summer...this will be
anti-climactic with little associated with its passage. Mid level
drying and notably less instability should only support widely
separated/isolated shower activity with the vast majority of tonight
being pcpn free.

Another relatively strong shortwave will rotate from the Upper Great
Lakes to our forecast area on Friday. A wealth of mid level dry air
should preclude the risk for widespread showers with this next
shortwave and associated reinforcing cold frontal boundary...but a
shower or isolated tstorm cannot be ruled out. The highest chance
for pcpn will come in a lake breeze convergence zone over the IAG
Frontier and also for areas east/southeast of the Finger Lakes where
there will be notably deeper in moisture in place. While only a few
degrees cooler on Friday...a greater difference will be the feeling
of a less humid airmass.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
During this period surface high pressure over the western Great
Lakes will advance towards our region...passing across our area
Sunday morning.

Clouds early Friday evening under an upper level trough will quickly
fade as we stabilize...and subsidence associated with the surface
high will bring mostly sunny skies Saturday and Sunday. Clear skies
and light winds Saturday night and Sunday night will make for
favorable conditions for fog to fill the valleys of the Southern
Tier.

There will be comfortable levels of humidity through the weekend,
with Sunday slightly warmer than Saturday as surface high pressure
will be to our east and a return southerly flow commences.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Monday will begin to transition back to warmer temperatures and
higher levels of humidity with deep southerly flow across the
Eastern Great Lakes. Monday will be very warm with 850 hPa
temperatures in the mid to upper teens bringing afternoon
temperatures well into the 80s...with the Genesee Valley around 90F.
Isolated showers or thunderstorms Monday afternoon will increase
their numbers Monday Night and into Tuesday as a northern branch mid
to upper level trough, and associated vorticity maxima swings a cold
front through our region.

Tuesday afternoon and evening will briefly turn more comfortable
with lowering humidity and temperatures a degree or two lower than
Monday. After a small area of high pressure crosses, a warmer and
more humid airmass will push back into our region for Wednesday with
temperatures again pushing well into the 80s...and possible 90F.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
There will be an increasing chance for scattered showers and
possible thunderstorms as we push through the morning into the early
afternoon. The convection may briefly lower conditions to MVFR
levels...although the majority of the time will feature VFR weather.

VFR weather is then expected tonight.

Outlook...

Friday...Mainly VFR with a chance of an isolated shower or
thunderstorm.
Saturday through Monday...VFR.

&&

.MARINE...
Gentle breezes over the Lower Great Lakes early this morning will
freshen during the course of the morning...particularly on Lake Erie
where conditions for small craft advisories should be in place by
early afternoon and persist into this evening. This would also
include the BUF harbor and Upper IAG River. Meanwhile...moderate
southwesterlies will be in place on Lake Ontario.

Moderate southwesterlies on both lakes tonight will veer to the west
during the course of the night with choppy conditions remaining in
place on Lake Erie and also on the east end of Lake Ontario.

Moderate west to southwest breezes will be found on both lakes on
Friday. While conditions should stay below small craft advisory
levels...the water will likely become choppy on the east end of both
lakes...especially on Lake Ontario north of Mexico Bay.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 8 PM EDT this evening for NYZ010-
     085.
MARINE...Small Craft Advisory from 2 PM this afternoon to 11 PM EDT
         this evening for LEZ040-041.
         Small Craft Advisory until 6 PM EDT this evening for
         LEZ020.

&&

SYNOPSIS...EAJ/RSH
NEAR TERM...EAJ/RSH
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...EAJ/RSH
MARINE...EAJ/RSH
Hazardous weather outlook, Jul 28, 5:17 AM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
517 AM EDT Thu Jul 28 2022

NYZ010-085-290930-
Northern Erie-Southern Erie-
517 AM EDT Thu Jul 28 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-011>013-019>021-290930-
Niagara-Orleans-Monroe-Genesee-Wyoming-Livingston-Chautauqua-
Cattaraugus-Allegany-
517 AM EDT Thu Jul 28 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-014-290930-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
517 AM EDT Thu Jul 28 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected today. A few storms may contain
gusty winds and heavy downpours. There is a Marginal Risk of severe
thunderstorms with isolated damaging wind gusts the main risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-290930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
517 AM EDT Thu Jul 28 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jul 28, 8:48 AM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
848 AM EDT Thu Jul 28 2022

NYZ019-085-281330-
Chautauqua NY-Southern Erie NY-
848 AM EDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of southwestern Erie
and northeastern Chautauqua Counties through 930 AM EDT...

At 847 AM EDT, Doppler radar was tracking a strong thunderstorm over
Dunkirk, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and brief heavy downpours.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dunkirk, Fredonia, Evans, Eden, Silver Creek, Angola, North Collins,
Lake Erie State Park, Derby, Evangola State Park, Angola on the Lake,
Sheridan, Brocton and Farnham.

This includes Interstate 90 between exits 59 and 57A.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4248 7947 4253 7939 4254 7934 4257 7927
      4259 7919 4264 7916 4267 7912 4272 7909
      4277 7897 4263 7883 4238 7943 4247 7947
TIME...MOT...LOC 1247Z 249DEG 32KT 4250 7937

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hitchcock
Special weather statement, Jul 28, 9:31 AM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Buffalo NY
931 AM EDT Thu Jul 28 2022

NYZ010-019-020-085-281415-
Chautauqua NY-Cattaraugus NY-Southern Erie NY-Northern Erie NY-
931 AM EDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of northwestern
Cattaraugus, southern Erie and northeastern Chautauqua Counties
through 1015 AM EDT...

At 931 AM EDT, Doppler radar was tracking a strong thunderstorm near
North Collins, or 14 miles southwest of Hamburg, moving east at 30
mph.

HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause minor flooding.

Locations impacted include...
West Seneca, Hamburg, East Aurora, Evans, Boston, Eden, Springville,
Colden, Orchard Park, Gowanda, Blasdell, Angola, North Collins,
Derby, East Concord, Evangola State Park, Angola on the Lake, North
Boston, Concord and Collins.

This includes Interstate 90 between exits 58 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4242 7913 4263 7917 4267 7912 4268 7911
      4282 7875 4273 7856 4252 7855
TIME...MOT...LOC 1331Z 250DEG 24KT 4256 7899

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hitchcock
Special weather statement, Jul 28, 9:56 AM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Buffalo NY
956 AM EDT Thu Jul 28 2022

NYZ001-281430-
Niagara NY-
956 AM EDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of Niagara County
through 1030 AM EDT...

At 955 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lewiston, or near Niagara Falls, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Niagara Falls, Lockport, Newfane, Lewiston, Youngstown, Fort Niagara
State Park, Sanborn, Wilson, Cambria Center, Olcott, Pendleton
Center, Ransomville, Appleton, and Gasport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4311 7906 4312 7907 4314 7904 4317 7905
      4325 7906 4326 7907 4340 7863 4312 7856
      4307 7896 4306 7900 4307 7901 4308 7908
TIME...MOT...LOC 1355Z 250DEG 31KT 4316 7901

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hitchcock
Special weather statement, Jul 28, 10:26 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1026 AM EDT Thu Jul 28 2022

NYZ001-002-281500-
Orleans NY-Niagara NY-
1026 AM EDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of northeastern Niagara
and Orleans Counties through 1100 AM EDT...

At 1026 AM EDT, Doppler radar was tracking a strong thunderstorm near
Middleport, or 9 miles northwest of Medina, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Medina, Albion, Newfane, Middleport, Waterport, Lakeside Beach State
Park, Point Breeze, Kent, Ridgeway, Shelby, Gaines, Lyndonville,
Barker, Gasport, Barre Center, Knowlesville, and Olcott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4336 7871 4341 7853 4342 7812 4317 7813
      4317 7866
TIME...MOT...LOC 1426Z 252DEG 33KT 4329 7855

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hitchcock
Special weather statement, Jul 28, 10:30 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1030 AM EDT Thu Jul 28 2022

NYZ012-013-085-281515-
Livingston NY-Southern Erie NY-Wyoming NY-
1030 AM EDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of Wyoming, southeast
Erie and southwestern Livingston Counties through 1115 AM EDT...

At 1029 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Chaffee, or 16 miles southeast of East Aurora,
moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rains could cause flooding.

Locations impacted include...
Letchworth State Park, Perry, Warsaw, Arcade, Portageville, Chaffee,
Yorkshire, Eagle, Pike, Castile, Silver Springs, Gainesville,
Strykersville, Bliss, Silver Lake, Hunt, and Java Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Silver Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4253 7846 4254 7847 4253 7847 4253 7849
      4270 7851 4281 7798 4253 7796 4252 7814
      4252 7831
TIME...MOT...LOC 1429Z 259DEG 27KT 4263 7836

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 4:25 AM EDTSmall Craft AdvisoryBUF18 hr
Jul 28, 4:30 AM EDTBeach Hazards StatementBUFErie15 hr
Jul 28, 8:23 AM EDTSpecial Marine WarningBUF97 min
Jul 28, 8:48 AM EDTSpecial Weather StatementBUFErie42 min
Jul 28, 9:31 AM EDTSpecial Weather StatementBUFErie44 min
Jul 28, 9:56 AM EDTSpecial Weather StatementBUFNiagara34 min
Jul 28, 10:18 AM EDTSpecial Marine WarningBUF57 min
Jul 28, 10:26 AM EDTSpecial Weather StatementBUFOrleans34 min
Jul 28, 10:30 AM EDTSpecial Weather StatementBUFWyoming45 min
Jul 28, 10:37 AM EDTTornado WarningBUFLivingston, Wyoming38 min
Jul 28, 11:03 AM EDTSpecial Marine WarningBUF53 min
Jul 28, 12:11 PM EDTSpecial Weather StatementBUFCayuga34 min
Jul 28, 12:18 PM EDTSpecial Marine WarningBUF87 min
Jul 28, 12:41 PM EDTSevere Thunderstorm WarningBUFJefferson64 min
Jul 28, 1:05 PM EDTSpecial Marine WarningBUF103 min
Jul 28, 1:26 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis64 min
Jul 28, 1:45 PM EDTSpecial Marine WarningBUF60 min
Jul 28, 4:17 PM EDTSpecial Weather StatementBUFMonroe28 min

Nearby

Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.